Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 57, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 2, 2008, 8:22 PM MDT for Box Butte County, Morrill County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2008, 8:22 PM MDT (02:22 UTC)
- Expired
- Jun 2, 2008, 9:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Box Butte County, NE, Morrill County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:36 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1085 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 030223 SVRCYS NEC013-123-030300- /O.NEW.KCYS.SV.W.0057.080603T0222Z-080603T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 822 PM MDT MON JUN 2 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF ALLIANCE... NORTH CENTRAL MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 900 PM MDT * AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 11 MILES WEST OF BEREA...OR 18 MILES WEST OF ALLIANCE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEREA BY 830 PM... BRONCO LAKE BY 840 PM... ALLIANCE BY 845 PM... ALLIANCE AIRPORT BY 850 PM... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4188 10277 4207 10329 4227 10319 4228 10274 TIME...MOT...LOC 0222Z 291DEG 29KT 4215 10310 $$ DAUGHERTY
2 follow-up statements
000 WWUS55 KCYS 030240 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 840 PM MDT MON JUN 2 2008 NEC013-123-030300- /O.CON.KCYS.SV.W.0057.000000T0000Z-080603T0300Z/ MORRILL NE-BOX BUTTE NE- 840 PM MDT MON JUN 2 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHERN BOX BUTTE AND NORTH CENTRAL MORRILL COUNTIES... AT 834 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BRONCO LAKE...OR NEAR ALLIANCE...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ALLIANCE AIRPORT BY 850 PM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4188 10277 4207 10329 4227 10319 4228 10274 TIME...MOT...LOC 0240Z 291DEG 29KT 4210 10292 $$ DAUGHERTY
000 WWUS55 KCYS 030302 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 902 PM MDT MON JUN 2 2008 NEC013-123-030312- /O.EXP.KCYS.SV.W.0057.000000T0000Z-080603T0300Z/ MORRILL NE-BOX BUTTE NE- 902 PM MDT MON JUN 2 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOX BUTTE AND NORTH CENTRAL MORRILL COUNTIES HAS EXPIRED... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4188 10277 4207 10329 4227 10319 4228 10274 TIME...MOT...LOC 0240Z 291DEG 29KT 4210 10292 $$ DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:54 PM MDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jun 2, 2:54 PM MDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 254 PM MDT MON JUN 2 2008 .UPDATE...SEVERE THUNDERSTORM WATCH HAS BEEN HOISTED FOR CONVERSE..NIOBRARA...PLATTE...AND GOSHEN COUNTIES UNTIL 10 PM. REASONING IS IN LINE WITH PREVIOUS DISCUSSION. SOWKO && .PREV DISCUSSION... /ISSUED 225 PM MDT MON JUN 2 2008/ SHORT TERM...TONIGHT THROUGH WEDNESDAY...AN ACTIVE PERIOD IN STORE FOR THE REGION WITH ONE ROUND OF STORMS TO DEAL WITH THIS AFTERNOON AND EVENING. DEW POINTS STILL WELL ABOVE MODELS PROGS...SO CONFIDENCE A BIT HIGHER THAT SCATTERED STORMS WILL OCCUR LATER THIS AFTERNOON. PRESENCE OF SPEED AND DIRECTION SHEAR SUPPORT HAIL GIVEN JET MAX DIRECTLY OVERHEAD...BUT VALUES ARE NOT PARTICULARLY HIGH...SO TORNADOES UNLIKELY. THE SURFACE LOW CURRENTLY SPINNING MOIST AIR OUR WAY WILL MOVE OFF TO THE EAST OVERNIGHT AS A TRANSIENT UPPER LOW SPINS AND MOVES EAST. THIS WILL TEMPORARILY SCOUR THE BOUNDARY LAYER AND MAKE LOW AND FOG LESS LIKELY TONIGHT THROUGH MOST AREA...ALTHOUGH KSNY MIGHT STILL HAVE ENOUGH RESIDUAL MOISTURE TO BE AFFECTED...ESPECIALLY IF THEY RECEIVE RAIN THIS EVENING. ANOTHER COLORADO SURFACE LOW WILL QUICKLY DEVELOP ON TUESDAY AHEAD OF THE NEXT UPPER LOW. THIS...MUCH DEEPER...LOW WILL DIG INTO THE WESTERN CONUS BRINGING PRECIP AND POSSIBLE SEVERE AND FLOODING HAZARDS THROUGH MIDWEEK. MOISTENING WILL LEAD TO ANOTHER PERIOD OF INSTABILITY TUESDAY AFTERNOON/EVENING...THEN EVEN MORE SO ON WEDNESDAY WITH A BETTER JET SUPPORT IN THE PROXIMITY OF THE APPROACHING TROUGH. LONG TERM...WEDNESDAY NIGHT THRU MONDAY...RATHER COOL UPPER TROF WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY AND SHOULD BRING FAIRLY WIDESPREAD RAINFALL TO THE CWA ALONG WITH COOL TEMPERATURES. PCPN SHOULD BE MAINLY IN FORM OF GENERAL RAINS AS INSTABILITY LOOKS TO BE VERY LOW WITH COOL UPSLOPE FLOW WITH SFC FRONT WELL SOUTHEAST OF THE AREA. HAVE NUDGED MAX TEMPERATURES DOWN A BIT FOR THURSDAY GIVEN COOL AND CLOUDY PATTERN. UPPER TROF SHOULD PULL EASTWARD OVER THE CENTRAL PLAINS THURSDAY NIGHT WITH PCPN ENDING OVER THE CWA. WARMER AND GENERALLY DRY CONDITIONS EXPECTED FRIDAY AND SATURDAY AS UPPER FLOW TURNS ZONAL THEN GRADUALLY BACKS AHEAD OF NEXT UPPER TROF THAT WILL IMPINGE ON THE WEST COAST BY SUNDAY. THIS SYSTEM WILL MAKE ITS APPROACH TO THE REGION EARLY NEXT WEEK AND COULD BRING SOME PCPN BUT WILL MAINTAIN VERY LOW POPS IN CURRENT FCST FOR NOW. AVIATION...MOSTLY VFR EXCEPT BENEATH SCATTERED TSTMS THIS AFTERNOON AND WEDNESDAY AFTERNOON. ALSO...POSSIBLY REDUCED CIGS AND VSBYS NEAR KSNY TONIGHT WITH FOG. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SOWKO LONG TERM....RE
Hazardous weather outlook, Jun 2, 2:40 PM MDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MDT MON JUN 2 2008 WYZ061>066-069-070-031130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- 240 PM MDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THIS EVENING ACROSS SOUTHEAST WYOMING. A FEW OF THESE STORMS MAY BECOME SEVERE EAST OF THE LARAMIE RANGE MAINLY THIS AFTERNOON. LARGE HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY THIS AFTERNOON EAST OF THE LARAMIE RANGE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ019>021-054-055-031130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 240 PM MDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS SHOULD SPREAD OVER THE AREA LATER THIS AFTERNOON AND LINGER INTO THIS EVENING IN THE PANHANDLE. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY LATE THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-WYZ059-060-067-068-031130- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-PLATTE-GOSHEN- 240 PM MDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM MDT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 2, 6:24 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
624 PM MDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 10 NE HARRISON 42.79N 103.74W
06/02/2008 M0.75 INCH SIOUX NE TRAINED SPOTTER
LOTS OF PENNY SIZED HAIL, ABOUT TWO TENTHS OF AN INCH OF
RAIN AND NO WIND.
&&
AAHLocal storm report, Jun 2, 6:37 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 5 NW GUERNSEY 42.32N 104.81W
06/02/2008 M1.00 INCH PLATTE WY LAW ENFORCEMENT
&&
SJCLocal storm report, Jun 2, 7:16 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
716 PM MDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 1 E CHEYENNE 41.15N 104.77W
06/02/2008 M0.25 INCH LARAMIE WY TRAINED SPOTTER
&&
SJCLocal storm report, Jun 2, 7:24 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
724 PM MDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 5 NE CHEYENNE 41.20N 104.72W
06/02/2008 M0.25 INCH LARAMIE WY PUBLIC
&&
SJCLocal storm report, Jun 2, 7:38 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
738 PM MDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 5 E CHEYENNE 41.15N 104.70W
06/02/2008 M0.50 INCH LARAMIE WY AMATEUR RADIO
&&
SJCLocal storm report, Jun 2, 8:15 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
815 PM MDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 8 E CHEYENNE 41.15N 104.64W
06/02/2008 E1.75 INCH LARAMIE WY TRAINED SPOTTER
0733 PM HAIL 2 N CHEYENNE 41.17N 104.79W
06/02/2008 E0.50 INCH LARAMIE WY PUBLIC
0737 PM HAIL 5 NE CHEYENNE 41.20N 104.72W
06/02/2008 E0.50 INCH LARAMIE WY PUBLIC
0737 PM HAIL 7 NE CHEYENNE 41.22N 104.70W
06/02/2008 M0.88 INCH LARAMIE WY CO-OP OBSERVER
0742 PM HAIL 18 E CHEYENNE 41.14N 104.45W
06/02/2008 E0.88 INCH LARAMIE WY PUBLIC
MARBLE TO NICKEL HAIL
0746 PM HAIL 18 E CHEYENNE 41.14N 104.45W
06/02/2008 E0.75 INCH LARAMIE WY PUBLIC
0758 PM HAIL 2 N CHEYENNE 41.17N 104.79W
06/02/2008 M0.75 INCH LARAMIE WY PUBLIC
0805 PM HAIL 7 NE CHEYENNE 41.22N 104.70W
06/02/2008 M1.00 INCH LARAMIE WY CO-OP OBSERVER
&&
AAHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:14 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 46 min |
| Jun 2, 6:57 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 48 min |
| Jun 2, 7:09 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.